Alert archive / Tennessee / Tornado Warnings in 2019
Tornado Warning 22, NWS Huntsville, AL
NWS Huntsville, AL issued this tornado warning at May 9, 2019, 12:51 PM CDT for Lincoln County, Moore County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2019, 12:51 PM CDT (17:51 UTC)
- Expired
- May 9, 2019, 1:15 PM CDT
- In force
- 24 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
Counties Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 54 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.9 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1254 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
309
WFUS54 KHUN 091751
TORHUN
TNC103-127-091815-
/O.NEW.KHUN.TO.W.0022.190509T1751Z-190509T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Huntsville AL
1251 PM CDT Thu May 9 2019
The National Weather Service in Huntsville Alabama has issued a
* Tornado Warning for...
Moore County in Middle Tennessee...
Northern Lincoln County in Middle Tennessee...
* Until 115 PM CDT.
* At 1251 PM CDT, severe thunderstorms capable of producing both
tornadoes and extensive straight line wind damage were located near
Petersburg, or near Fayetteville, moving northeast at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Fayetteville, Lynchburg, Petersburg, Tims Ford Lake, Mulberry,
Chestnut Ridge, Howell, Belleville, Mimosa and Booneville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3541 8625 3539 8628 3538 8625 3537 8627
3535 8625 3534 8627 3532 8624 3526 8628
3515 8664 3527 8673 3530 8669 3533 8660
3537 8658 3535 8654 3536 8649 3533 8646
3532 8642 3535 8641 3536 8633 3541 8628
TIME...MOT...LOC 1751Z 231DEG 23KT 3523 8664
TORNADO...RADAR INDICATED
HAIL...<.75
$$
301 follow-up statement
475
WWUS54 KHUN 091807
SVSHUN
Severe Weather Statement
National Weather Service Huntsville AL
107 PM CDT Thu May 9 2019
TNC103-127-091817-
/O.EXP.KHUN.TO.W.0022.000000T0000Z-190509T1815Z/
Moore TN-Lincoln TN-
107 PM CDT Thu May 9 2019
...THE TORNADO WARNING FOR MOORE AND NORTHERN LINCOLN COUNTIES WILL
EXPIRE AT 115 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
Remember, a Severe Thunderstorm Warning still remains in effect for
eastern Lincoln county and Moore county.
LAT...LON 3541 8625 3539 8628 3538 8625 3537 8627
3535 8625 3534 8627 3532 8624 3526 8628
3515 8664 3527 8673 3530 8669 3533 8660
3537 8658 3535 8654 3536 8649 3533 8646
3532 8642 3535 8641 3536 8633 3541 8628
TIME...MOT...LOC 1807Z 231DEG 23KT 3529 8655
$$
30What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at May 9, 10:04 AM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, May 9, 10:04 AM CDT, 2 hours 47 minutes before
Area Forecast Discussion...UPDATED National Weather Service Huntsville AL 1004 AM CDT Thu May 9 2019 .NEAR TERM...(Rest of Today) Issued at 1004 AM CDT Thu May 9 2019 A broad area of showers and thunderstorms continues to progress east into the region this morning ahead of a surface cold front to the northwest of the area. Much of the deeper convective activity this morning has been driven by remnant outflows and a cold pool that pushed east with time toward the AL/MS border. The thermodynamic environment across North Alabama is quite meager to say the least, with only 250-500 J/Kg of SBCAPE to work with (at most) across our region as of 15z. It's possible that further destabilization may occur later in the day ahead of this convection, though heating will be limited given the dense cloud cover. About 20-30 kts of 0-1 km shear is in place across the area, but shear is unidirectional and fairly uniform with height, meaning only 30-40 kts of bulk shear. Needless to say, this will allow for some storm organization, but the limit duration and intensity of this activity. This can already be seen in the latest satellite and radar trends, which have indicated a gradual weakening trend with the deeper convection has it's moved into North Alabama. Thus, think the main impact (as seen by PWATs around 1.5-1.6 inches) will be moderate to heavy downpours and lightning. A few locally strong storms are possible, but with a very moist atmospheric profile, it will be harder to mix down the stronger convective wind gusts. Still, given the aforementioned low-level shear, can't rule out a few stronger wind gusts through this afternoon as these clusters of showers and storms move through the region. This activity should move through Northwest Alabama this morning, into the I-65 corridor and HSV Metro by 17-18z, and Northeast Alabama by 20-21z. Some scattered light rain showers will linger into the early evening, but the threat for any stronger convection in our area should wane by the mid/late afternoon. .SHORT TERM...(Tonight through Saturday night) Issued at 430 AM CDT Thu May 9 2019 Thunderstorm coverage and intensity should drop off quickly during the early evening hours, as the front pushes into Georgia and central Alabama. However, scattered showers and isolated thunderstorms may linger through the overnight hours. Another warm and muggy night is in store Thursday night with lows only dropping into the mid to upper 60s again. Models disagree on exactly where the the frontal boundary is overnight on Thursday into Friday morning. However, it likely will be somewhere between central Alabama and the Tennessee River based on most guidance. Therefore, leaving scattered showers and thunderstorms in the forecast Friday morning. Models do seem to be in better agreement that this front will move back to the north Friday afternoon into northern Alabama. This should increase rainfall and thunderstorm chances significantly. Will need to monitor this period into the evening hours on Friday for stronger thunderstorm development. For now though, activity in the morning and early afternoon may keep instability a bit too low for this to occur. Either way, will need to start keeping an even closer eye on isolated flash flooding potential then. The overall weather pattern changes little through Saturday night, as the front stalls near the area. In addition, several additional pieces of upper level energy move along this front. Ample forcing will be present at times along with deep atmospheric moisture for the continued development of additional showers and thunderstorm activity. Some of these storms could be strong, but the bigger threat should be heavy rainfall and potential flooding. .LONG TERM...(Sunday through Wednesday) Issued at 430 AM CDT Thu May 9 2019 An unsettled pattern will be on-going as we go into a new week. A frontal boundary should be draped in a SW-NE manner across this region on Sunday morning. The big question is exactly where? Leaning toward an ECMWF/Canadian/GFS-FV3 and GFS-ensemble view (has the front located just NW of the region), a southerly flow bringing moisture from the Gulf will continue to produce widespread showers/thunderstorms across the area for Sun morning and afternoon. Forecast soundings from the GFS show precipitable water amounts in the 1.6" range Sun AM, with those values decreasing into the afternoon. Total rainfall amounts across the Tennessee Valley by Sun evening should range from 2-4 inches. A long duration of this precip should not cause serious short-term hydrological concerns (flash flooding). But longer term river rises do look probable for the first half of next week. Surface low pressure situated across the TN/KY region Sun morning should head to the NE during the course of the next day, reaching the coastal Mid Atlantic Monday morning. A cold front extending from this low by this time should be south of the Tennessee Valley. This will result in rain chances diminishing from NW to SE during the course of Sun, with the last of the showers ending over NE Alabama in the evening. High pressure from the Canadian/United States Rockies will build to the SE, and bring a cooler conditions for the first half of next week (especially compared to temperatures this week). Clouds and showers will make for highs only in the low/mid 70s on Sunday. Even with the sun returning to start another workweek, high temperatures on Mon/Tue under cold air advection will only warm into the mid 70s. We should see high temps rise closer to seasonable norms, into the upper 70s on Wednesday. Normal highs by next Wed are around 81. With cool days, night time conditions early next week will be on the chilly side. Lows will average in the low/mid 50s in the Sun-Tue night time frame. Temperatures before daybreak Tuesday will chill into the upper 40s in our normally colder spots. Normal lows Tue night are around 59. && .AVIATION...(For the 12Z TAFS through 12Z Friday morning) Issued at 639 AM CDT Thu May 9 2019 A few -SHRA may affect either KHSV or KMSL through 14Z, but believe the majority of the more persistent rainfall should remain to the west/northwest of the terminals through then. However, after 14Z more persistent rainfall and lower VFR CIGS are expected. A tempo group was included for both terminals (KMSL between 14Z and 16Z/KHSV between 15Z and 18Z) with +TSRA and MVFR CIGS and VSBYS. These conditions may be lower than indicated and the window a bit later, especially at KHSV. Then kept predominant MVFR CIGS and after 18Z through 21Z at KHSV and after 16Z through 18Z at KMSL. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && NEAR TERM...AMP.24 SHORT TERM...KTW LONG TERM...RSB AVIATION...KTW For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, May 9, 4:59 AM CDT, 7 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Huntsville AL 459 AM CDT Thu May 9 2019 ALZ001>010-016-TNZ076-096-097-092330- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- 459 AM CDT Thu May 9 2019 This Hazardous Weather Outlook is for north Alabama and portions of southern middle Tennessee. .DAY ONE...Today and Tonight... Isolated to scattered thunderstorms should increase in coverage and intensity ahead of an approaching cold front this morning into the afternoon hours. A few storms could be strong to severe, especially west of the I-65 corridor. Damaging winds up to 60 mph and locally heavy rainfall are the main threats with this activity. This thunderstorm activity should weaken and become scattered by the early evening hours, as a front stalls near the area. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... As unsettled pattern will continue Friday through Sunday, as the front moves northward towards the Tennessee Valley and stalls near northern Alabama/southern middle Tennessee. Scattered to more numerous showers and thunderstorms are expected. Some storms could be strong producing gusty winds and localized flooding. A return to drier weather is expected early next week. .SPOTTER INFORMATION STATEMENT... Limited activation of storm spotters and emergency management personnel is possible this afternoon. 20
In the hours before
Special weather statement, May 9, 11:17 AM CDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Huntsville AL
1117 AM CDT Thu May 9 2019
ALZ004-005-007-091700-
Lawrence AL-Morgan AL-Limestone AL-
1117 AM CDT Thu May 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LIMESTONE...
NORTHWESTERN MORGAN AND LAWRENCE COUNTIES UNTIL NOON CDT...
At 1117 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Ashridge, or 11 miles southwest of Moulton, moving
northeast at 50 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Decatur, Moulton, Priceville, Trinity, Courtland, North Courtland,
Hillsboro, Mt Hope, Chalybeate Springs and Speake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Strong gusty winds will be capable of knocking down small tree limbs
along with other small unsecured items. Seek safe shelter until this
storm has passed.
Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3430 8746 3436 8753 3447 8753 3482 8714
3456 8686 3430 8733
TIME...MOT...LOC 1617Z 230DEG 43KT 3436 8743
JMSSpecial weather statement, May 9, 11:55 AM CDT, 56 minutes before
Special Weather Statement
National Weather Service Huntsville AL
1155 AM CDT Thu May 9 2019
ALZ004>007-091730-
Lawrence AL-Madison AL-Morgan AL-Limestone AL-
1155 AM CDT Thu May 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MADISON...
SOUTHEASTERN LIMESTONE...MORGAN AND SOUTHEASTERN LAWRENCE COUNTIES
UNTIL 1230 PM CDT...
At 1154 AM CDT, Doppler radar was tracking a strong thunderstorm near
Trinity, or 8 miles southwest of Decatur, moving northeast at 45 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Southwestern Huntsville, Decatur, Madison, Athens, Hartselle,
Redstone Arsenal, Priceville, Trinity, Falkville and Triana.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3454 8726 3491 8688 3454 8649 3452 8654
3454 8655 3451 8656 3431 8702 3431 8711
3430 8711 3430 8713
TIME...MOT...LOC 1654Z 228DEG 38KT 3452 8709
JMSSpecial weather statement, May 9, 12:09 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Huntsville AL
1209 PM CDT Thu May 9 2019
ALZ007-008-016-091745-
Marshall AL-Morgan AL-Cullman AL-
1209 PM CDT Thu May 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARSHALL...CULLMAN
AND SOUTHEASTERN MORGAN COUNTIES UNTIL 1245 PM CDT...
At 1209 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dodge City, or 8 miles southwest of Cullman, moving northeast at 50
mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Cullman, Arab, Hanceville, Good Hope, Falkville, Holly Pond, Dodge
City, Baldwin, Vinemont and Baileyton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Strong gusty winds will be capable of knocking down small tree limbs
along with other small unsecured items. Seek safe shelter until this
storm has passed.
Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3408 8711 3428 8711 3448 8663 3423 8633
3419 8640 3426 8644 3425 8652 3412 8660
3412 8663 3408 8669 3409 8669 3408 8670
3405 8668 3406 8671 3403 8670 3398 8676
3395 8680 3396 8682 3391 8692 3387 8693
TIME...MOT...LOC 1709Z 238DEG 43KT 3407 8693
JMSSpecial weather statement, May 9, 12:28 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Huntsville AL
1228 PM CDT Thu May 9 2019
ALZ006-009-091800-
Madison AL-Jackson AL-
1228 PM CDT Thu May 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL JACKSON AND MADISON
COUNTIES UNTIL 100 PM CDT...
At 1228 PM CDT, Doppler radar was tracking a strong thunderstorm over
Madison, moving northeast at 45 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Huntsville, Madison, Moores Mill, Redstone Arsenal, Meridianville,
Hazel Green, Owens Cross Roads, Gurley, Triana and Marshall Space
Flight Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Strong gusty winds will be capable of knocking down small tree limbs
along with other small unsecured items. Seek safe shelter until this
storm has passed.
Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3474 8617 3457 8656 3458 8658 3458 8661
3455 8664 3455 8666 3459 8669 3459 8671
3457 8674 3463 8679 3479 8679 3499 8653
3499 8646
TIME...MOT...LOC 1728Z 238DEG 38KT 3469 8672
JMSThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 12:32 PM CDT | Severe Thunderstorm Warning | HUN | Lincoln | 28 min |
| May 9, 12:46 PM CDT | Tornado Warning | HUN | Franklin, Lincoln, Moore | 29 min |
| May 9, 12:53 PM CDT | Severe Thunderstorm Warning | HUN | Franklin, Lincoln, Moore | 37 min |
| May 9, 12:59 PM CDT | Tornado Warning | HUN | Franklin | 31 min |
| May 9, 1:02 PM CDT | Tornado Warning | HUN | Franklin, Lincoln, Moore | 28 min |
| May 9, 1:24 PM CDT | Severe Thunderstorm Warning | HUN | Franklin | 36 min |
| May 9, 1:55 PM CDT | Severe Thunderstorm Warning | HUN | Franklin | 35 min |
Nearby
Tornado Warnings in Tennessee, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.